Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Old female, underwent chemotherapy and radiation, mitral valve replaced with a mechanical. Got pneumonia, taking medicines. Hypertensed.

I am a 48 year old female, I have underwent chemotherapy and radiation , chemo in 2011 and radiation in 2012, I have also had my mitral valve replaced with a mechanical valve this was in 2012. I was doing well the 2 months after my valve replacement , I got pneumonia and all has went downhill, I have been coughing since Sept. 2012, (dry) an echo was done and my ejection fraction had dropped from 55% in May 2012 to 25%. My cardiologist has me taking 81 mg aspirin daily,LASIK 20 mg 4 times daily,37.5 mg of bidil 3 times a day, 100 mg of metoprolol 2 times a day,20 meq potassium 2 times a day,5 mg Coumadin 1 time daily, my pulmonary doctor has me taking 2 puffs of symbicort 2 times daily,levalbuterol 2 puffs every 4 hrs as needed,cozaar 1 50 mg daily,1 40 mg daily, 18 mcg capsule of spiriva daily. I have had to take leave from work for pure exhaustion, I am going nuts!
Asked On : Mon, 25 Feb 2013
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Check with your cardiologist again...
A fall in ejection fraction could be from malfunctioning of the replaced valve or heart failure.
At times, unrecognised Coronary artery Disease could be responsible.

Angiotensin Receptor blockers (unlike Angiotensin Converting Enzyme Inhibitors) generally do not cause cough - but may occasionally be responsible.

A second opinion - from an unbiased observer - may throw some light

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 16 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor